Jump to content
CrazyBoards.org

Recommended Posts

I'm new to Seroquel (at 225 mg).  I hate it with a passion!

I feel more sluggish, dissociated, and confused than I have on any previous meds.  I feel extreme derealization and sedation.  It's like my body is not my own and my mind is in another dimension.

I'm trying to roll with this, but it is terrifying.

Did the brain fog, spaciness, etc. get better for you?  How long did it take you to adjust to Seroquel?  Will I feel like this forever?

Link to comment
Share on other sites

My only side effect right now at 600mg is weight/metabolism stuff. I can't remember exactly how the initial taper went... I think I had it easier than you, but I definitely experienced some drowsiness and fogginess. Now that's totally gone and I've been on it for 8-9 months. So yes, it can get better. It's a really effective drug for mania too. It's capped my highs significantly.

Link to comment
Share on other sites

I'm not sure.. about dosage on regular Seroquel.. I am on XR and started on 50mg now I am on 100mg... at first, i was exactly how you described.. I was dissociated and foggy, confused, and it's like i had to think for everything, it faded away, but not sure if that's a high dose to start off at? i'm guessing it will go away with time.. but ask your pdoc if you're concerned... I always call my pdoc about everything.. but then again I am paranoid about every little side effect haha.. Good luck!

Link to comment
Share on other sites

I'm another one who only during the day got the weight/appetite/metabolism piece.  At evening, it helps with sleep.  I do have fatigue/exhaustion during the day, but I don't know if it's a side effect of Seroquel or not...I lean toward it just being me because I had it as an issue pre-episode.  I didn't notice any difference going up from 200mg to 300mg to 400mg though, so I don't know what smaller increments would have been like.  I feel like I'd be concerned if I were really symptomatic and just went up a tiny bit--but I also understand that the side effects are really rough right now. 

I hate the weight piece but honestly like all the other components of the drug--it's helping pull me out of the episode mood-wise, I think, and it helps organize my thoughts better.  Not that I'm healed--or really close to it--but I've seen a lot of difference.  I'm probably going to be changing AAPs because of the weight/metabolism/appetite piece, but if I didn't have that problem, I'd be staying on in a heartbeat. 

So that's a long way of saying--I don't know about your particular side effects, but if it's possible to stick it out for a bit to see if they go away, it might not hurt b/c it can do a lot of good. 

 

Link to comment
Share on other sites

When I started taking Seroquel I was taking the IR version. I started at 50mg I can remember feeling dreadful when I started off.I was dizzy, nauseous,sedated with exhaustion. I was in a bubble separated from reality. Dreadful feeling

Slept the day away. When I did wake up I had to crawl to the bathroom. It was horrible.

However when I eventually reached a higher dose of 400mg I felt better but still somewhat sedated the next morning.

When the XR came in my pdoc switched me to it. This helped too. I had to take it at least 12 hours before I would have to be up the next day, and this worked

I now take 800mg XR and experience absolutely no sedation. It doesn't matter when I take it

 

Hope it works out for you. Once the initial side effects go away it is a great medication and it works really well for me.

 

Good luck with it!

Link to comment
Share on other sites

Thank you for the replies.  I'm 100% dreading taking my next dose!  I have major panic attacks while the coma-sedation is sinking in.

If switching to XR could decrease the level of impairment, I'd try that in a heartbeat.

Link to comment
Share on other sites

11 hours ago, lifequake said:

Thank you for the replies.  I'm 100% dreading taking my next dose!  I have major panic attacks while the coma-sedation is sinking in.

If switching to XR could decrease the level of impairment, I'd try that in a heartbeat.

Well I definitely feel much better on the XR, but everyone is different.....

Link to comment
Share on other sites

The "general wisdom" that comes through in reports about seroquel that I've read over my years on CB is that it can be severely sedating at lower doses, but that this wears off as you start to go up.  This wasn't the case for me - I had to be on 1000mg of the IR for anything to happen sleepwise, and so on.  However, I'm probably something of an outlier as far as this goes.

I was switched to the XR in 2012 and take 600mg between 4 and 5pm everyday.  For me this kicks in approximately 4 hours later - by "kicks in" I mean I can feel a sedative effect coming on, which is at a level that I wouldn't try to get behind the wheel of my car, but not so heavy that I can't take the rest of my meds and walk upstairs to bed.  On weekdays I get up at 6:30am to get ready for work - I'm definitely a little sluggish, but it's nothing that isn't cured by a large mug of coffee.  I'm at my desk and functioning by 8:30am.  Overall it's much smoother and more predictable than the IR was in my experience.

I'm not clear on how long you've been on 225mg.  This med is the mainstay of my drug regimen and I couldn't function without it, so from that point of view I'd say it's worth hanging in there... with the additional thought that a chat with your pdoc about how crappily this is going couldn't hurt.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...